View : 18 Download: 4

A case of wernicke's encephalopathy following fluorouracil-based chemotherapy

Title
A case of wernicke's encephalopathy following fluorouracil-based chemotherapy
Authors
Cho I.J.Chang H.J.Lee K.E.Won H.S.Choi M.Y.Nam E.M.Mun Y.-C.Lee S.N.Seong C.-M.
Ewha Authors
이순남성주명이경은문영철남은미
SCOPUS Author ID
이순남scopus; 성주명scopus; 이경은scopus; 문영철scopus; 남은미scopus
Issue Date
2009
Journal Title
Journal of Korean Medical Science
ISSN
1011-8934JCR Link
Citation
vol. 24, no. 4, pp. 747 - 750
Indexed
SCI; SCIE; SCOPUS; KCI WOS scopus
Abstract
The pyrimidine antimetabolite 5-fluorouracil (5-FU) is a chemotherapeutic agent used widely for various tumors. Common side effects of 5-FU are related to its effects on the bone marrow and gastrointestinal epithelium. Neurotoxicity caused by 5-FU is uncommon, although acute and delayed forms have been reported. Wernicke's encephalopathy is an acute, neuropsychiatric syndrome resulting from thiamine deficiency, and has significant morbidity and mortality. Central nervous system neurotoxicity such as Wernicke's encephalopathy following chemotherapy with 5-FU has been reported rarely, although it has been suggested that 5-FU can produce adverse neurological effects by causing thiamine deficiency. We report a patient with Wernicke's encephalopathy, reversible with thiamine therapy, associated with 5-FU-based chemotherapy. Copyright © The Korean Academy of Medical Sciences.
DOI
10.3346/jkms.2009.24.4.747
Appears in Collections:
의학전문대학원 > 의학과 > Journal papers
Files in This Item:
A Case of Wernicke's Encephalopathy Following Fluorouracil-based Chemotherapy.pdf(142.11 kB)Download
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE